Decapeptyl not Zoledex

Hello lovely ladies.

I went to my doctors surgery expecting to have my first zoledex injection but I was told that the surgery prefers to use Decapeptyl GNRH instead. And that it was a "kinder" injection than zoledex.

So I had the monthly injection.

Any ladies had this medication and is it very different from zoledex? Are the side effects any worse or any less ?

Best wishes,

Barbara x

11 Replies

  • Hi. I've just had my injection today too. Hurt more in the bottom than the ones I had in tummy. I had one that lasts three months. I don't think there is much difference between the two from what I have read. The nurse said she injected someone yesterday too who had been on it a while with add back with really good results. Put my second hrt patch on this morning and I am feeling a huge difference already. Loads more energy than I've had for the last 3 months. Been out shopping most of day and don't feel like I need a lie down. Haven't felt this good since last October when everything flared up again. Hope it works well for you Barb. I'll be thinking of you this evening when we're sitting on one butt cheek! Chocolate called for methinks. Xx

  • Yes.... My ample bottom is sore already!

    Did you have decapepyl too?

    I got HRT tablets !

  • Hi. Yes I had Decapeptyl instead of zoladex this time. Consultant put me on evorel conti patches - I don't think you can have them if you have a uterus. I am feeling so positive today- more like me and not the depressed endo sufferer I've been recently. The hrt might prevent the hormone flare up you get when you start these drugs. The first 2 weeks were more painful when I started them but it did get better, so bear with it. X

  • Hi barb, I had decapeptyl for 4 months. Have stopped it though and been put on low oestrogen pill until my next op. I didn't get on with it, I suffered with a lot if stuff that I didn't before going on it and found it really aggrevated my pelvic pain. Many find it works well for them though so best of luck with it. Let us know how you get on.xx

  • Hi Barbara,

    I am one of the Decapeptyl success stories( and if I remember your age you are slightly younger but in your 40s -forgive me if Im wrong!).I had the monthly injection -best as if you do not get on there is only a months worth of injection in your bloodstream.I was very anxious about going on it,but the pain relief was miraculous.It took till the second jab for the flare stage to calm down but my periods stopped immediately and after my 2nd jab I was pain free -not even a twinge.I had this first 6months without HRT .As I responded so well,it was decided I should stay on it for another 6 months( prior to total hysterectomy and excision -which has yet to happen) with add back HRT.This caused my asthma to flare and then I ended in hospital with a suspected pulmonary embolism,so both the decapeptyl and HRT were stopped there and then.However on various GRNH agonists I di have 2 years treatment and they were amazing.I did not seem to suffer any menopausal symptoms except some chin hairs and I did wonder if this was because I was nearing menopausal age at that time -am now 48yrs.My gynae did say that older ladies seemed to respond less aggressively as their hormones were starting to run down naturally.

    By the way ,do not rub your sore bum!!! If you do it can cause a hard bump.Try ice pack if it is nipping and also a good tip when having is to wiggle your toes.

    I truly wish that this works for you to give some respite from pain.

    Sending a big hug to you.

  • Thank you daffodil.

    My bum is a bit sore....Ice cubes at the ready (would a chocolate magnum digested work as well ?)

    Yes you are right.... I'm 43, however I have the maturity of a 12 year old but the energy of an eighty year old !

    I have been prescribed HRT, do you think taking these would help me through the flare stage?

    Have you got a date for your operation?

    Barbara x

  • Meant to say you will feel the pain is worse during this flare,but do persevere for a month or even 2.

  • Hello daffodil.

    Can I ask you a question?

    When will I start experiencing the "flare" side effects and how long do they last?

    24 hours after my jab..... And nothing to report...... yet!

    Thank you

    Barbara x

  • Hee hee you made me laugh out loud as I read it has you were going to use a choc magnum on your bum !!!Definitely better inside!You really are a breath of fresh air on this forum and with your lovely photos.Good that we can have a giggle.

    The flare stage seems to be a flooding of body with oestrogen,before the pituitarygives out and stops periods,so I would worry about adding HRT.Can you ask your GP if you can try without HRT,as I think you would get a better result without it.If you did have a horrid menopausal time and some ladies do find it unbearable,you could start the HRT.GNRH are licensed for 6 months use without HRT but any longer has to be with HRT.They make a make fuss about bone density,but it is reversable once you stop and if you have plenty calcium ,magnesium and boron this will help.I did end up with osteopenia but that was 2yrs of GRNH and more probably a lifetime of asthma steroids.

  • Thank you lovely lady.....

    Sleep well x

  • I do hope the magnum worked! How are you getting on today?

    Try without the HRT first and see how you get on. If it's all too much then you can decide. I was able to cope with most symptoms (of zoladex) apart from brain going haywire! But some would say they saw no change in me!

    I agree with Daffodil, you are such fun to have around here and you've cheered me up on many occasions. I truly thank you. x

You may also like...